Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 167, NWS Dodge City, KS

July 21, 20116 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 21, 2011, 8:54 PM CDT for 6 counties in Kansas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2011, 8:54 PM CDT (01:54 UTC)
Expired
Jul 21, 2011, 9:45 PM CDT
In force
51 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Finney County, KS, Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 98 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 9:15 PM CDTTSTM WND GST 601 E Deerfield, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
3405 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

561 
WUUS53 KDDC 220154
SVRDDC
KSC055-067-075-081-093-189-220245-
/O.NEW.KDDC.SV.W.0167.110722T0154Z-110722T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
854 PM CDT THU JUL 21 2011

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FINNEY COUNTY IN SOUTHWEST KANSAS...
  GRANT COUNTY IN SOUTHWEST KANSAS...
  EAST CENTRAL HAMILTON COUNTY IN SOUTHWEST KANSAS...
  HASKELL COUNTY IN SOUTHWEST KANSAS...
  KEARNY COUNTY IN SOUTHWEST KANSAS...
  EXTREME NORTH CENTRAL STEVENS COUNTY IN SOUTHWEST KANSAS...

* UNTIL 945 PM CDT/845 PM MDT/

* AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 8 MILES NORTHEAST OF KENDALL TO 10 MILES SOUTHEAST OF LAKIN TO
  RYUS...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RYUS...
  SATANTA...
  SUBLETTE...
  TICE...
  FRIEND...
  MAINLY RURAL AREAS OF EASTERN HAMILTON...GRANT...HASKELL...
  KEARNY...NORTHERN STEVENS AND WESTERN FINNEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

DAMAGING WINDS WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3826 10089 3801 10068 3744 10070 3737 10140
      3775 10137 3804 10159
TIME...MOT...LOC 0154Z 252DEG 47KT 3805 10139 3783 10110
          3749 10109
WIND...HAIL 60MPH <.50IN

$$

RUSSELL
2 follow-up statements
354 
WWUS53 KDDC 220231
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
931 PM CDT THU JUL 21 2011

KSC067-093-220240-
/O.CAN.KDDC.SV.W.0167.000000T0000Z-110722T0245Z/
KEARNY KS-GRANT KS-
931 PM CDT THU JUL 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR GRANT AND KEARNY COUNTIES IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED ACROSS 
THE WARNED AREA.

LAT...LON 3744 10106 3781 10108 3819 10109 3826 10089
      3801 10068 3744 10070
TIME...MOT...LOC 0230Z 235DEG 18KT 3820 10118 3799 10089
          3764 10088

$$

KSC055-081-220245-
/O.CON.KDDC.SV.W.0167.000000T0000Z-110722T0245Z/
HASKELL KS-FINNEY KS-
931 PM CDT THU JUL 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN FINNEY
AND HASKELL COUNTIES UNTIL 945 PM CDT...

AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES SOUTHEAST OF LYDIA TO GARDEN CITY TO 11 MILES NORTH OF
SUBLETTE...AND MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  HOLCOMB...
  TICE...
  FRIEND...
  MAINLY RURAL AREAS OF HASKELL AND WESTERN FINNEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3744 10106 3781 10108 3819 10109 3826 10089
      3801 10068 3744 10070
TIME...MOT...LOC 0230Z 235DEG 18KT 3820 10118 3799 10089
          3764 10088
WIND...HAIL 60MPH <.50IN

$$

RUSSELL
559 
WWUS53 KDDC 220245
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
945 PM CDT THU JUL 21 2011

KSC055-081-220254-
/O.EXP.KDDC.SV.W.0167.000000T0000Z-110722T0245Z/
HASKELL KS-FINNEY KS-
945 PM CDT THU JUL 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FINNEY AND HASKELL
COUNTIES WILL EXPIRE AT 945 PM CDT/845 PM MDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS. THUNDERSTORM WIND GUSTS UP TO 50 MPH ARE STILL QUITE 
LIKELY. 

LAT...LON 3744 10106 3781 10108 3819 10109 3826 10089
      3801 10068 3744 10070
TIME...MOT...LOC 0244Z 235DEG 18KT 3824 10111 3803 10082
          3768 10081

$$

RUSSELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:40 PM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, Jul 21, 3:40 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
340 PM CDT THU JUL 21 2011

.SYNOPSIS...

ON THE SYNOPTIC SCALE...THE UPPER LEVEL HIGH CONTINUED TO BE
CENTERED OVER THE MID MISSISSIPPI VALLEY WITH INFLUENCE EXTENDING
WESTWARD TOWARD THE SOUTHERN/CENTRAL PLAINS.  A JET STREAK TIED TO
STRONG SHORTWAVE TROUGH WAS LOCATED OVER THE NORTHEASTERN GREAT
PLAINS NOSING INTO SOUTHWEST ONTARIO.  ADDITIONAL PACIFIC JET STREAM
ENERGY WAS MOVING INTO THE PACIFIC NORTHWEST REGION...REINFORCING
THE COOL TEMPERATURES ACROSS THIS REGION OF THE CONUS.  MID LEVEL
MOISTURE 500-700MB WAS FOUND EXTENDING FROM NORTHERN MEXICO INTO
WESTERN ARIZONA/EASTERN NEW MEXICO AND NORTHWARD INTO COLORADO
AROUND THE WESTERN PERIPHERY OF THE LARGE UPPER HIGH.  A SMALL
MESOSCALE CONVECTIVE SYSTEM (MCS) WAS MOVING OUT OF FAR EASTERN
NEBRASKA INTO WESTERN IOWA LEAVING IN ITS WAKE A SMALL SURFACE
HIGH.  CONVERGENCE WAS ENHANCED IN THE LOW LEVELS SOUTH OF THIS
MESOSCALE HIGH INTO NORTHERN KANSAS.  THE HEAT PLUME AT THE SURFACE
(WITH TEMPERATURES OF 102 TO 105F) EXTENDED FROM SOUTHWEST KANSAS
NORTHEASTWARD TO THE FRONT NEAR MANHATTAN/TOPEKA KANSAS.  ANOTHER
CONVERGENCE AXIS...ALBEIT WEAK...EXTENDED SOUTHWEST FROM THE FRONT
FROM NEAR WAKEENEY/HAYS SOUTHWEST INTO WEST CENTRAL KANSAS.
AGGRESSIVE CUMULUS DEVELOPMENT WAS UNDERWAY AS OF 20Z WITH A FEW
INCIPIENT THUNDERSTORMS JUST SOUTH OF INTERSTATE 70 SOUTH OF
WAKEENEY AND HAYS.

&&

.DISCUSSION...

DAYS 1-2...

THUNDERSTORMS WILL CONTINUE TO FORM DURING THE LATE AFTERNOON AND
THROUGH THE EVENING HOURS FROM WHERE CONVERGENCE WAS MOST ENHANCED
NEAR INTERSTATE 70 SOUTHWESTWARD ALONG THE CONVERGENCE AXIS.  THE
RUC, NAM, AND HRRR MODELS ALL SUGGEST THIS CONVECTIVE SIGNAL THROUGH
THE EVENING HOURS AND CONTINUING INTO THE OVERNIGHT HOURS BEFORE
DIMINISHING.  WILL BE GOING WITH 30 TO 40 POPS GENERALLY NORTHWEST
OF A MEADE TO DODGE CITY TO LARNED LINE.  ORGANIZED COLD POOL
GENERATION WILL LEAD TO ADDITIONAL STORMS THROUGH THE EVENING BEFORE
DISSIPATION BEGINS AROUND 04 TO 06Z OR SO.  HAVE LOWERED THE LOW
TEMPERATURES INTO THE LOWER 70S IN THE NORTHERN CWA WHERE
THUNDERSTORMS ARE MOST LIKELY TO IMPACT TEMPERATURES THIS
EVENING/OVERNIGHT.  SOUTH WINDS WILL RESUME PRETTY MUCH EVERYWHERE
ACROSS THE DDC FA TOMORROW WITH REMNANT CONVECTIVE OUTFLOW
BOUNDARIES WASHING OUT.  ANOTHER DAY OF HIGHS IN THE 102 TO 105
RANGE IS EXPECTED AND WILL CONTINUE THE EXCESSIVE HEAT WARNING IN
THE FAR EASTERN COUNTIES OF THE DDC FA (ELLIS TO STAFFORD TO BARBER
COUNTIES).  AM ALSO EXPECTING A REPEAT OF DIURNALLY DRIVEN
CONVECTION FRIDAY LATE AFTERNOON/EVENING IN PRETTY MUCH THE SAME
AREA NORTHWESTERN HALF/THIRD OF THE FORECAST AREA...WITH MUCH OF THE
SAME AREAS SEEING THE GREATEST CHANCE FOR STORMS AS WELL AS THE SAME
GENERAL AREAS SEEING LITTLE OR NO CHANCE FOR PRECIPITATION
(PARTICULARLY CLOSER TO SOUTH-CENTRAL KANSAS ALONG THE OKLAHOMA
BORDER).  ANOTHER HOT ONE IS EXPECTED SATURDAY AHEAD OF THE NEXT
COLD FRONT PUSH MOVING INTO NEBRASKA.  WILL BE GOING WITH HIGHS 105
TO 108 ACROSS MUCH OF THE FORECAST AREA AND WILL BE EXTENDING THE
EXCESSIVE HEAT WARNING INTO SATURDAY AS A RESULT FOR THE FAR EASTERN
DDC FA...FOR CONTINUED DAILY MEETING/EXCEEDING OF THE 105 HEAT
INDEX CRITERIA.  WILL BE KEEPING PRECIPITATION CHANCES BELOW 15-20
PERCENT SATURDAY WITH THE MAIN FOCUS FOR PRECIPITATION UP IN
NEBRASKA ALONG THE NEXT COLD FRONT.  BETTER CHANCE FOR PRECIPITATION
IN THE NORTHERN COUNTIES WITH THIS NEXT FRONT WILL BE AFTER THE
DAYTIME HOURS SATURDAY.

DAYS 3-7...

THE UPPER LEVELS OF THE ATMOSPHERE IN THE EXTENDED AN BE DESCRIBED
BY A LARGE UPPER LEVEL HIGH DOMINATING MUCH OF THE SOUTHERN UNITED
STATES AND A TROUGH OF LOW PRESSURE FOUND ACROSS THE WESTERN UNITED
STATES. ALSO...A FEW SHORTWAVE TROUGHS ARE EXPECTED TO MOVE UP AND
OVER THIS HIGH ACROSS THE NORTHERN PLAINS. TOWARDS THE SURFACE...A
FRONTAL BOUNDARY WILL BE FOUND ACROSS THE KS/NE BORDER SATURDAY
NIGHT BEFORE MOVING BACK NORTH AS A WARM FRONT SUNDAY. A FEW STORMS
WILL BE POSSIBLE ACROSS NORTHERN KANSAS SUNDAY MORNING...OTHERWISE
PARTLY CLOUDY SKIES WILL PREVAIL. SURFACE HIGH PRESSURE WILL BUILD
ACROSS THE AREA SUNDAY INTO MONDAY LEAVING THE ENTIRE FORECAST AREA
UNDER MOSTLY CLEAR SKIES AND DRY CONDITIONS. ANOTHER COLD FRONT IS
THEN PROGGED TO MOVE DOWN FROM THE NORTHERN PLAINS TUESDAY BEFORE
STALLING OUT ACROSS THE KS/NE BORDER ON WEDNESDAY. ONCE AGAIN...A
FEW STORMS WILL BE POSSIBLE ACROSS NORTHERN PORTIONS OF OUR FORECAST
AREA. THE REMAINDER OF OUR FORECAST AREA WILL MOST LIKELY EXPERIENCE
CONTINUED DRY CONDITIONS. WINDS THROUGHOUT THE EXTENDED PERIOD WILL
GENERALLY BE FROM THE SOUTH ALLOWING FOR WARM AIR TO BE PUMPED IN
FROM THE SOUTH. ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGHOUT
THE EXTENDED PERIOD WITH HIGHS IN THE LOWER TO MID 100S EACH DAY.
MODELS ARE SUGGESTING EVEN WARMER TEMPERATURES ON WEDNESDAY WITH
HIGHS REACHING INTO THE MID TO UPPER 100S IN SOME PLACES. LOWS WILL
GENERALLY BE IN THE 70S WITH UPPER 70S FOUND ACROSS SOUTH CENTRAL
KANSAS.

&&

.AVIATION...

A STATIONARY FRONT WILL BE FOUND ACROSS NORTHERN KANSAS THIS EVENING
BEFORE MOVING BACK TO THE NORTH AS A WARM FRONT TOMORROW.
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE HAYS TERMINAL THIS EVENING
BRINGING BRIEF MVFR CONDITIONS DUE TO LOWERED VISIBILITY. OTHERWISE
VFR CONDITIONS WILL PREVAIL. A FEW OF THUNDERSTORMS MAY MAKE IT TO
THE GARDEN CITY AND DODGE CITY TERMINALS OVERNIGHT BUT HAVE KEPT IT
OUT OF THE TAF AT THIS TIME. WINDS WILL GENERALLY BE FROM THE SOUTH
AT 10 TO 15 KNOTS GUSTING TO OVER 25 KNOTS AT TIMES THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  75 106  76 106 /  30  20  20  10
GCK  73 102  73 105 /  40  20  20  20
EHA  72 102  72 102 /  40  20  20  10
LBL  73 105  73 106 /  30  20  20  10
HYS  72 104  74 106 /  40  20  20  20
P28  79 108  80 108 /  10  10  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SATURDAY FOR KSZ031-046-
065-066-081-090.

HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ030-045-064-
078>080-088-089.

&&

FN25/42/42
Hazardous weather outlook, Jul 21, 3:18 AM CDT, 17 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
318 AM CDT THU JUL 21 2011

KSZ030-031-043>046-061>066-074>081-084>090-220830-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
318 AM CDT THU JUL 21 2011 /218 AM MDT THU JUL 21 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FROM 1 PM CDT TO 8 PM CDT FROM TREGO
TO CLARK AND FROM EDWARDS TO COMANCHE COUNTIES. SEE WEATHER
MESSAGE FOR SPECIFIC DETAILS.

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE REST OF THURSDAY
FROM ELLIS TO PAWNEE AND FROM STAFFORD TO BARBER COUNTIES. SEE
WEATHER MESSAGE FOR SPECIFIC DETAILS.

SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY THIS MORNING FROM
COOLIDGE TO HAYS. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE
POSSIBLE WITH THE STORMS.

ADDITIONAL THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE LATE
AFTERNOON TO EARLY EVENING HOURS NORTHWEST OF A LINE FROM ELKHART
TO GARDEN CITY TO HAYS. ISOLATED WIND GUSTS TO 50 MPH ARE POSSIBLE
WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 7 PM CDT FRIDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE FRIDAY AFTERNOON THROUGH
EARLY FRIDAY EVENING FROM ELKHART TO WAKEENEY. THESE STORMS COULD
PRODUCE 50 MPH GUSTS ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN SATURDAY AFTERNOON
AND THROUGH EARLY SATURDAY EVENING FROM JOHNSON TO WAKEENEY.
SEVERE WEATHER IS NOT ANTICIPATED...ALTHOUGH PLEASE MONITOR FUTURE
FORECAST UPDATES IF THE EXPECTED CONDITIONS WERE TO CHANGE.

ISOLATED THUNDERSTORMS ARE POSSIBLE NEXT WEDNESDAY AFTERNOON
THROUGH EARLY WEDNESDAY EVENING FROM HAYS TO LARNED. IT IS TOO EARLY
TO DETERMINE IF THESE STORMS COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE NOT LIKELY TO BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

SUGDEN

In the hours before

Local storm report, Jul 21, 8:11 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
811 PM CDT THU JUL 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     TSTM WND DMG     5 E PENDENNIS           38.66N 100.23W
07/21/2011                   NESS               KS   PUBLIC

            HOMEOWNER LOST THE ROOF OFF A BARN AND MOST FARM

            OUTBUILDINGS HAVE DAMAGE. ESTIMATED WINDS GUST OF 70 MPH.

&&

MSCOTT
Special weather statement, Jul 21, 8:13 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
813 PM CDT THU JUL 21 2011

KSZ061-074-084-220200-
HAMILTON-MORTON-STANTON-
713 PM MDT THU JUL 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...NORTHERN MORTON AND
STANTON COUNTIES...

AT 708 PM MDT/808 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SYRACUSE
TO 7 MILES SOUTHEAST OF MANTER...MOVING NORTHEAST AT 35 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3825 10155 3741 10155 3714 10200 3825 10198
TIME...MOT...LOC 0113Z 247DEG 31KT 3797 10175 3746 10175

RUSSELL
Local storm report, Jul 21, 8:21 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
821 PM CDT THU JUL 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND GST     W JOHNSON CITY          37.57N 101.75W
07/21/2011  M59.00 MPH       STANTON            KS   EMERGENCY MNGR

&&

MSCOTT
Local storm report, Jul 21, 8:33 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
833 PM CDT THU JUL 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     TSTM WND GST     JOHNSON CITY            37.57N 101.75W
07/21/2011  M60.00 MPH       STANTON            KS   AWOS

&&

RBURG
Local storm report, Jul 21, 8:39 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
839 PM CDT THU JUL 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND GST     6 NNE JOHNSON CITY      37.65N 101.72W
07/21/2011  E60.00 MPH       STANTON            KS   PUBLIC

&&

MSCOTT
Local storm report, Jul 21, 8:43 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
843 PM CDT THU JUL 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND GST     6 NNE JOHNSON CITY      37.65N 101.72W
07/21/2011  E60.00 MPH       STANTON            KS   PUBLIC

&&

MSCOTT

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:41 PM CDTSevere Thunderstorm WarningDDCLane, Ness36 min
Jul 21, 8:13 PM CDTSpecial Weather StatementDDCHamilton, Stanton47 min
Jul 21, 8:23 PM CDTSevere Thunderstorm WarningDDCGrant, Hamilton, Kearny, Morton, Stanton, Stevens52 min
Jul 21, 9:43 PM CDTSpecial Weather StatementDDCFinney, Gray47 min
Jul 22, 4:50 PM CDTSpecial Weather StatementDDCEdwards55 min
Jul 22, 4:52 PM CDTSpecial Weather StatementDDCRush53 min
Jul 22, 6:12 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche21 min
Jul 22, 6:52 PM CDTSevere Thunderstorm WarningDDCEllis, Rush25 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.